Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 163, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2011, 7:41 PM CDT for Wabash County, Illinois; Gibson County, Indiana. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 7:41 PM CDT (00:41 UTC)
- Expired
- May 25, 2011, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Wabash County, IL, Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 25 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:43 PM CDT | FUNNEL CLOUD | Bellmont, IL | |
| May 25, 7:43 PM CDT | HAIL 1.25 | Bellmont, IL | |
| May 25, 7:45 PM CDT | HAIL 0.88 | 4 Nw Mount Carmel, IL | |
| May 25, 7:58 PM CDT | FUNNEL CLOUD | 8 N Owensville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 11:09 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
888
WFUS53 KPAH 260041
TORPAH
ILC185-INC051-260115-
/O.NEW.KPAH.TO.W.0163.110526T0041Z-110526T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
NORTHWESTERN GIBSON COUNTY IN SOUTHWEST INDIANA...
* UNTIL 815 PM CDT.
* AT 737 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR MOUNT CARMEL...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT CARMEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3857 8765 3854 8767 3850 8764 3846 8775
3842 8773 3846 8767 3845 8762 3850 8758
3851 8753 3825 8785 3835 8796 3859 8774
3858 8766
TIME...MOT...LOC 0041Z 222DEG 48KT 3838 8785
$$1 follow-up statement
472
WWUS53 KPAH 260101
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT WED MAY 25 2011
ILC185-INC051-260115-
/O.CON.KPAH.TO.W.0163.000000T0000Z-110526T0115Z/
WABASH IL-GIBSON IN-
801 PM CDT WED MAY 25 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WABASH
COUNTY IN SOUTHEAST ILLINOIS...AND NORTHWESTERN GIBSON COUNTY IN
SOUTHWEST INDIANA...
AT 759 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 8
MILES NORTH OF OWENSVILLE...MOVING NORTHEAST AT 55 MPH.
LAT...LON 3857 8765 3854 8767 3850 8764 3846 8775
3842 8773 3846 8767 3845 8762 3850 8758
3851 8753 3825 8785 3835 8796 3859 8774
3858 8766
TIME...MOT...LOC 0100Z 222DEG 48KT 3857 8763
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:36 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 25, 1:36 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT WED MAY 25 2011
.DISCUSSION...
BIGGEST CHALLENGE WILL BE THE DETAILS ASSOCIATED WITH A
POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK OVER THE NEXT 10-12
HOURS OR SO.
WILL KEEP THIS BRIEF WITH ONSET OF SEVERE WEATHER IMMINENT. STRONG
SFC AND UPPER LOW MOVING EASTWARD OUT OF THE PLAINS WILL PUSH A
COLD FRONT ACROSS OUR CWA THIS EVENING. IN THE MEANTIME...WITH
SFC TEMPS IN THE LOW 80S AND SFC DEWPOINTS NEAR 70...THE ATMOSPHERE
HAS BECOME VERY UNSTABLE ACROSS THE AREA. THIS COMBINED WITH
FAVORABLE DEEP LAYER SHEAR...JET DYNAMICS...AND HUGE AMOUNTS OF
CAPE AND HELICITY HAS SET THE STAGE FOR A WIDESPREAD OUTBREAK OF
SEVERE WEATHER INCLUDING LARGE LONG-TRACK TORNADOES...VERY LARGE
HAIL...AND INTENSE STRAIGHT LINE WINDS (DOWNBURSTS).
LATEST RADAR IMAGES ARE SHOWING SHOWERS AND THUNDERSTORMS OVER
THE NORTHEAST SECTIONS OF OUR CWA...BUT THESE STORMS HAVE
REMAINED BELOW SEVERE LEVELS SO FAR. THE LACK OF CONVECTION
ELSEWHERE ACROSS OUR CWA CORRESPONDS WELL TO A POCKET OF 9-10C
WARM AIR IN THE MID LEVELS. THE THINKING IS THAT AS THE SEVERE
CONVECTION TO OUR WEST BEGINS TO MOVE INTO THE WESTERN SECTIONS
WITHIN THE NEXT COUPLE OF HOURS...THE CAP WILL BE BROKEN AND
THUNDERSTORM DEVELOPMENT WILL BE VERY RAPID AND INTENSE.
MOST LIKELY SCENARIO WILL BE DISCREET SUPERCELLS THIS AFTERNOON
INTO THE EARLY EVENING HOURS...THEN A LINE (QLCS) OF THUNDERSTORMS
WITH EMBEDDED SUPERCELLS THROUGH THE REST OF THE EVENING. EACH
NEW MODEL RUN CONTINUES TO SPEED UP THE EASTWARD PROGRESS OF THIS
SYSTEM...SO THE LATEST THINKING IS THAT THE THREAT FOR SEVERE
WEATHER WILL CLEAR THE EASTERN SECTIONS OF OUR CWA SHORTLY AFTER
MIDNIGHT.
PRECIP CHANCES WILL LINGER INTO THURSDAY NIGHT ON THE BACK SIDE OF
THIS SYSTEM. AFTER A BRIEF RESPITE ON FRIDAY...THE COMBINATION OF
UPPER LEVEL ENERGY AND THE APPROACH OF A FRONTAL SYSTEM WILL BRING
PRECIP CHANCES TO THE HEARTLAND FRIDAY NIGHT INTO SATURDAY.
BEYOND SATURDAY AN UPPER RIDGE ESTABLISHES ITSELF OVER OUR AREA
THROUGH THE REST OF THE PERIOD...ESPECIALLY PER THE ECMWF. THE GFS
CRANKS OUT A BIT OF PRECIP NEXT WEDNESDAY AND WEDNESDAY NIGHT AS
IT DROPS A FRONT INTO OUR AREA. THE ECMWF CONTINUES TO KEEP THE
RIDGE OVER OUR AREA WITH NO PRECIP SO FOR NOW WILL KEEP IT DRY.
&&
.AVIATION...
SEVERE STORMS WILL GRADUALLY INCREASE IN COVERAGE DURING THE
AFTERNOON...PEAKING WITH THE PASSAGE OF A COLD FRONT THIS EVENING.
HIGHEST CHANCES FOR CONVECTION AT EACH TAF SITE APPEAR TO BE LATE IN
THE AFTERNOON AND EARLY IN THE EVENING. HOWEVER...ISOLATED
SUPERCELLS COULD OCCUR AT ANY TIME. IN ADDITION TO LOCALLY DAMAGING
WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE. THE CONVECTION WILL
END WITH THE PASSAGE OF THE FRONT LATE THIS EVENING. SOME LOW CLOUDS
WILL ARRIVE BY 12Z THURSDAY...WITH MVFR CIGS LIKELY DURING THE
MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MY/JAPHazardous weather outlook, May 25, 8:13 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 813 AM CDT WED MAY 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 813 AM CDT WED MAY 25 2011 ...AREA UPGRADED TO HIGH RISK... ...WIDESPREAD SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE AREA IS IN A HIGH RISK OF SEVERE WEATHER TODAY AND TONIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION...AS THE POTENTIAL EXISTS FOR A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT ACROSS THE REGION. SOME LOCATIONS MAY EXPERIENCE 2 OR 3 SEPARATE ROUNDS OF SEVERE WEATHER THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...POSSIBLY AS EARLY AS THE LATE MORNING HOURS. VERY STRONG WIND FIELDS AND PLENTIFUL INSTABILITY WILL ALLOW THE STORMS TO QUICKLY BECOME SEVERE...WITH LARGE HAIL...STRONG TORNADOES...AND DAMAGING WINDS. THE STORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE QUAD STATE REGION THROUGH THE AFTERNOON. OTHER SEVERE THUNDERSTORMS MAY DEVELOP FARTHER EAST ACROSS THE AREA DURING THE AFTERNOON. FINALLY...A LINE OF SEVERE STORMS WITH AN INCREASING DAMAGING WIND THREAT WILL MOVE INTO WESTERN PORTIONS OF THE AREA AROUND 5 PM...AND THEN SWEEP THROUGH THE ENTIRE AREA THROUGH THE EVENING. TORNADOES...LARGE HAIL...AND HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS LINE. THE SEVERE WEATHER THREAT SHOULD BE EAST OF THE ENTIRE AREA BY MIDNIGHT. OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED TO GUST 25 TO 35 MPH THROUGH THE DAY AND INTO THE EARLY EVENING. CONSULT THE LAKE WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST THROUGH THE REGION THURSDAY. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER UPPER LEVEL STORM SYSTEM WILL SWEEP THROUGH THE AREA WITH A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY BE NEEDED THROUGHOUT THE AREA THIS AFTERNOON AND EVENING. DRS/PS
In the hours before
Local storm report, May 25, 7:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FUNNEL CLOUD PADUCAH 37.07N 88.64W
05/25/2011 MCCRACKEN KY TRAINED SPOTTER
REPORTED NEAR INTERSTATE 24 AND OAKS ROAD.
&&
SMITTYLocal storm report, May 25, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG PANKEYVILLE 37.71N 88.54W
05/25/2011 SALINE IL TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
SMITTYLocal storm report, May 25, 7:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST PADUCAH 37.07N 88.64W
05/25/2011 M80 MPH MCCRACKEN KY TRAINED SPOTTER
WIND GUSTS ESTIMATED 70 TO 80 MPH IN THE FARLEY AREA.
&&
SMITTYLocal storm report, May 25, 7:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG FRUITLAND 37.45N 89.64W
05/25/2011 CAPE GIRARDEAU MO BROADCAST MEDIA
LATE REPORT...DESTROYED WOODEN BARN.
&&
SMITTYLocal storm report, May 25, 7:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
05/25/2011 SALINE IL EMERGENCY MNGR
NUMEROUS TREES DOWN AND SIGNS BLOWN OVER.
&&
SMITTYLocal storm report, May 25, 7:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD MOUNT CARMEL 38.42N 87.77W
05/25/2011 WABASH IL TRAINED SPOTTER
REPORTED OVER COMMUNITY AT THIS TIME.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:02 PM CDT | Tornado Warning | PAH | Johnson, Massac, Pope | 28 min |
| May 25, 7:08 PM CDT | Tornado Warning | PAH | Edwards, Wabash, Wayne, White | 37 min |
| May 25, 7:27 PM CDT | Tornado Warning | PAH | Gallatin, White | 33 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Massac, Pope | 47 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 65 min |
| May 25, 7:50 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 55 min |
| May 26, 10:49 AM CDT | River Flood Warning | PAH | Jackson | 7 days |
| May 25, 8:08 PM CDT | Tornado Warning | PAH | Gibson, Posey, Vanderburgh | 37 min |
| May 25, 8:15 PM CDT | Tornado Warning | PAH | Vanderburgh, Warrick | 18 min |
| May 25, 8:29 PM CDT | Tornado Warning | PAH | Gibson, Pike | 31 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 65 min |
| May 25, 8:52 PM CDT | Tornado Warning | PAH | Spencer | 23 min |
| May 25, 8:53 PM CDT | Areal Flood Advisory | PAH | Pike, Spencer, Vanderburgh, Warrick | 3 hr |
Nearby
Tornado Warnings in Illinois, 2011Tornado Warnings in Indiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.